Alert archive / Indiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 86, NWS Northern Indiana

August 10, 20204 counties in Indiana; Berrien County, Cass County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Aug 10, 2020, 4:19 PM CDT for 4 counties in Indiana; Berrien County, Cass County, Michigan. It was in force for 71 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2020, 4:19 PM CDT (21:19 UTC)
Expired
Aug 10, 2020, 5:30 PM CDT
In force
71 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
80.0 mph

Counties LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Starke County, IN, Berrien County, MI, Cass County, MI

The radar

The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 4:42 PM CDTTSTM WND GST 562 Wnw Michigan City, IN
Aug 10, 4:48 PM CDTTSTM WND DMG2 Sse Haskell, INLARGE TREE DOWN. TIME ESTIMATED FROM RADAR.
Aug 10, 5:05 PM CDTHAIL 1Baroda, MIESTIMATED WIND GUSTS AROUND 50 MPH WITH SMALL TO MEDIUM SIZED TREE LIMBS DOWN.
Aug 10, 5:10 PM CDTTSTM WND GST 632 E Brems, IN
Aug 10, 5:12 PM CDTTSTM WND DMG2 E Baroda, MIHOLLYWOOD RD AND WEST LEMON CREEK IN BARODA TWP, WIND BLEW DOWN TRANSFORMER.
Aug 10, 5:16 PM CDTTSTM WND DMG2 Sw Fair Plain, MIANSLEY AND LINCOLN IN SAINT JOSEPH TWP LARGE TREE ~2 FT DIA DOWN ACROSS ROAD.
Aug 10, 5:18 PM CDTTSTM WND DMGBerrien Springs, MIHALF OF A 24 INCH DIAMETER TREE FELL ACROSS MARS STREET.
Aug 10, 5:21 PM CDTTSTM WND DMGBaroda, MISEVERAL TREES DOWN IN THE BARODA TOWNSHIP. ADDITIONAL REPORTS OF TREES DOWN IN GRAND BEACH, ST. JOSEPH, AND SURROUNDING AREAS.
Aug 10, 5:25 PM CDTTSTM WND GST 673 N Benton Harbor, MI
Aug 10, 5:30 PM CDTTSTM WND DMG1 S Shoreham, MI
Aug 10, 5:30 PM CDTTSTM WND DMG2 N Bourbon, INTREES AND POWER LINES DOWN ALONG WITH PEA SIZED HAIL.
Aug 10, 5:30 PM CDTTSTM WND DMGPlymouth, INTREES AND POWER LINES DOWN ACROSS PLYMOUTH AREA. TIME ESTIMATED FROM RADAR.
Aug 10, 5:31 PM CDTTSTM WND DMGFair Plain, MI
Aug 10, 5:33 PM CDTTSTM WND DMG1 W Benton Harbor, MI
Aug 10, 5:34 PM CDTTSTM WND DMG1 S Benton Harbor, MI
Aug 10, 5:35 PM CDTTSTM WND DMG4 E Granger, INTREE AND POWER LINE DOWN OVER ROAD. VIA TWITTER.
Aug 10, 5:36 PM CDTTSTM WND DMGOsceola, INTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 3:26 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1597 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1046 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

390 
WUUS53 KIWX 102119
SVRIWX
INC091-099-141-149-MIC021-027-102230-
/O.NEW.KIWX.SV.W.0086.200810T2119Z-200810T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
519 PM EDT Mon Aug 10 2020

The National Weather Service in Northern Indiana has issued a

* Severe Thunderstorm Warning for...
  St. Joseph County in north central Indiana...
  Starke County in northwestern Indiana...
  Marshall County in north central Indiana...
  La Porte County in northwestern Indiana...
  Western Cass County in southwestern Michigan...
  Berrien County in southwestern Michigan...

* Until 630 PM EDT/530 PM CDT/.

* At 517 PM EDT/417 PM CDT/, severe thunderstorms were located along
  a line extending from 16 miles northeast of Hyde Park to near Gary
  to near Crown Point to near Lake Village, moving east at 55 mph.

  These are very dangerous storms.

  HAZARD...80 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Severe thunderstorms will be near...
  Wanatah and La Crosse around 540 PM EDT.
  Westville and Trail Creek around 545 PM EDT.
  New Buffalo and Kingsford Heights around 550 PM EDT.
  La Porte, Knox, Bridgman, North Judson, Three Oaks, Hamlet, 
  Shorewood-Tower Hills-Harbert and Shorewood-Tower Hill around 555 
  PM EDT.
  Stevensville around 600 PM EDT.
  Buchanan, Walkerton, New Carlisle and Koontz Lake around 605 PM 
  EDT.
  Plymouth, North Liberty and Berrien Springs around 610 PM EDT.
  South Bend, Niles and Culver around 615 PM EDT.

This includes the following highways... 
 Interstate 196 between mile markers 0 and 7.
 Interstate 80 in Indiana between mile markers 38 and 87.
 Interstate 94 in Indiana between mile markers 33 and 45.
 Interstate 94 in Michigan between mile markers 0 and 42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4207 8622 4207 8605 4117 8607 4119 8693
      4171 8693 4173 8691 4175 8693 4183 8678
      4192 8666 4212 8654 4212 8649 4224 8636
      4224 8622
TIME...MOT...LOC 2117Z 267DEG 50KT 4189 8729 4159 8739 4139 8732 4117
8744

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
 
$$

JBALL
3 follow-up statements
200 
WWUS53 KIWX 102142
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
542 PM EDT Mon Aug 10 2020

INC091-099-141-149-MIC021-027-102230-
/O.CON.KIWX.SV.W.0086.000000T0000Z-200810T2230Z/
St. Joseph IN-Starke IN-Marshall IN-La Porte IN-Cass MI-Berrien MI-
542 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR ST. JOSEPH...STARKE...MARSHALL...LA PORTE...
WESTERN CASS AND BERRIEN COUNTIES...

At 541 PM EDT/441 PM CDT/, severe thunderstorms were located along a
line extending from 9 miles northwest of New Buffalo to near
Westville to Wanatah to near Dunns Bridge, moving east at 60 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Trail Creek around 545 PM EDT.
  New Buffalo and Kingsford Heights around 550 PM EDT.
  La Porte, Bridgman, North Judson, Shorewood-Tower Hills-Harbert 
  and Shorewood-Tower Hill around 555 PM EDT.
  Knox, Stevensville and Hamlet around 600 PM EDT.
  Buchanan, Walkerton, New Carlisle and Koontz Lake around 605 PM 
  EDT.
  Plymouth, North Liberty and Berrien Springs around 610 PM EDT.
  South Bend, Niles and Culver around 615 PM EDT.
  Bremen, Georgetown, Gulivoire Park, Lakeville and Roseland around 
  620 PM EDT.

Other locations impacted by these severe thunderstorms include Dewey
Lake, Lomax, Waterford, Michiana Shores, Harbert, Bertrand, Fish
Lake, Brems, Crumstown and Tyner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4207 8622 4207 8605 4117 8607 4119 8693
      4171 8693 4173 8691 4175 8693 4183 8678
      4192 8666 4212 8654 4212 8649 4224 8636
      4224 8622
TIME...MOT...LOC 2141Z 267DEG 50KT 4191 8685 4161 8695 4141 8688 4119
8701

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
 
$$

Brown
065 
WWUS53 KIWX 102211
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
611 PM EDT Mon Aug 10 2020

INC091-099-141-149-MIC021-027-102230-
/O.CON.KIWX.SV.W.0086.000000T0000Z-200810T2230Z/
St. Joseph IN-Starke IN-Marshall IN-La Porte IN-Cass MI-Berrien MI-
611 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR ST. JOSEPH...STARKE...MARSHALL...LA PORTE...
WESTERN CASS AND BERRIEN COUNTIES...

At 610 PM EDT/510 PM CDT/, severe thunderstorms were located along a
line extending from Berrien Springs to 6 miles southeast of New
Carlisle to 6 miles northwest of Plymouth to near Culver, moving east
at 60 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters quarter sized hail and tree 
         branches down in Baroda, Michigan.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  South Bend and Plymouth around 615 PM EDT.
  Niles, Gulivoire Park, Lakeville and Roseland around 620 PM EDT.
  Mishawaka, Dowagiac, Bremen and Argos around 625 PM EDT.
  Osceola and Bourbon around 630 PM EDT.

Other locations impacted by these severe thunderstorms include Dewey
Lake, Lomax, Waterford, Michiana Shores, Harbert, Bertrand, Fish
Lake, Brems, Crumstown and Tyner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4207 8622 4207 8605 4117 8607 4119 8693
      4171 8693 4173 8691 4175 8693 4183 8678
      4192 8666 4212 8654 4212 8649 4224 8636
      4224 8622
TIME...MOT...LOC 2210Z 270DEG 50KT 4193 8633 4163 8643 4143 8636 4121
8649

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
 
$$

Brown
468 
WWUS53 KIWX 102219
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
619 PM EDT Mon Aug 10 2020

INC091-099-141-149-MIC021-027-102230-
/O.CON.KIWX.SV.W.0086.000000T0000Z-200810T2230Z/
St. Joseph IN-Starke IN-Marshall IN-La Porte IN-Cass MI-Berrien MI-
619 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR ST. JOSEPH...STARKE...MARSHALL...EASTERN LA
PORTE...WESTERN CASS AND BERRIEN COUNTIES...

At 618 PM EDT/518 PM CDT/, severe thunderstorms were located along a
line extending from near Dowagiac to near Gulivoire Park to near
Bremen to near Culver, moving east at 60 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Trained weather spotters quarter sized hail and tree 
         branches down in Baroda, Michigan.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Dowagiac around 625 PM EDT.
  Osceola and Bourbon around 630 PM EDT.

Other locations impacted by these severe thunderstorms include Dewey
Lake, Harbert, Bertrand, Fish Lake, Brems, Crumstown, Tyner,
Millburg, Hibbard and Tippecanoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4207 8622 4207 8605 4117 8607 4119 8681
      4147 8671 4192 8666 4212 8654 4212 8649
      4224 8636 4224 8622
TIME...MOT...LOC 2218Z 267DEG 50KT 4194 8620 4164 8630 4144 8623 4122
8636

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
 
$$

Brown

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:50 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 10, 1:50 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
250 PM EDT Mon Aug 10 2020

.SYNOPSIS...
Issued at 248 PM EDT Mon Aug 10 2020

A destructive line of severe thunderstorms with widespread damaging
winds will shift across the area late afternoon and evening before
diminishing overnight. Dry and warm weather will follow into next
weekend before a chance of showers and thunderstorms returns to the
area.

&&

.SHORT TERM...(Tonight)
Issued at 248 PM EDT Mon Aug 10 2020

Severe MCS over ern IA attm will blast ewd into wrn zones toward
21Z and into wrn OH by 00Z. Intense wake low seen post squall line
is contributing to extreme sfc gusts within the full extent of this
line segment. Expect continued organization along with some
expansion of this squall line as it carries east through aftn in
response to very unstable/moist downstream airmass. Noted
substantial and growing cold pool supports widespread sig wind gusts
through most of MI/IN portion of the CWA and perhaps extending
further through wrn OH. Ewd bending warm advection wing bears
watching too with at least some isolated pre-squall line svr storm
threat as well.

Otherwise in wake of this intense sys large scale convective
overturning should placate any additional substantial development
overnight and will just carry an isolated mention beyond mid
evening. Exception will be along swrn flank of cold pool bubble
where elevated isentropic lift may yield additional storms. For now
believe that will setup just south over nrn portion of IND CWA and
will amend later as needed.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 248 PM EDT Mon Aug 10 2020

In wake of short term storms this evening little to discuss as sfc
ridging builds across the lakes and pushes active frontal zone south
of the OH river. Not surprising 12Z med range guidance has abandoned
any potential precipitation locally until next weekend at the
earliest. Otherwise warm temps to persist within neutral thermal
advective pattern.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 100 PM EDT Mon Aug 10 2020

Ongoing convection in Iowa is expected to propagate into the area
this evening. Latest CAMS output has arrival at KSBN 22-23Z and KFWA
00-01Z. In addition to MVFR cigs/vsbys with TSRA will also include
mention of wind gust potential...especially at KSBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lakeshore Flood Warning from 7 PM this evening to 10 AM CDT
     Tuesday for INZ003.

     Beach Hazards Statement from 7 PM CDT this evening through
     Tuesday morning for INZ003.

MI...Lakeshore Flood Warning from 8 PM this evening to 11 AM EDT
     Tuesday for MIZ077.

     Beach Hazards Statement from 8 PM EDT this evening through
     Tuesday morning for MIZ077.

OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
UPDATE...T
SHORT TERM...T
LONG TERM...T
AVIATION...JAL

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 10, 2:05 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
305 PM EDT Mon Aug 10 2020

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-111915-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-
305 PM EDT Mon Aug 10 2020 /205 PM CDT Mon Aug 10 2020/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

...Destructive wind threat increasing across northern Indiana and
southwestern Lower Michigan late this afternoon into this evening...

A line of severe thunderstorms, with a history of wind gusts between
70 and 100 mph, will race east across northern Illinois this
afternoon, reaching northwestern Indiana and far southwestern Lower
Michigan by 5 PM EDT. The line will then continue racing east at 60
to 70 mph across the remainder of northern Indiana and far southern
Lower Michigan. While winds will pose the greatest risk, an isolated
tornado will be possible.

Isolated strong to severe thunderstorms could also develop ahead of
the line.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There a chances for thunderstorms Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed.

OHZ001-002-004-005-015-016-024-025-111915-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
305 PM EDT Mon Aug 10 2020

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...This afternoon and tonight.

...Threat for damaging winds increasing across northwestern Ohio...

A line of severe thunderstorms is expected to race east across
northern Indiana during the late afternoon and early evening hours,
reaching northwestern Ohio after 7 pm EDT. Damaging wind gusts in
excess of 70 mph with isolated high gusts, will be possible. Strong
to severe thunderstorms could also develop ahead of the line.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There a chances for thunderstorms Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed.

LMZ043-046-MIZ077-111915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
Berrien-
305 PM EDT Mon Aug 10 2020

This Hazardous Weather Outlook is for southwest Michigan and the
nearshore waters of southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

...Dangerous line of thunderstorms to cause impacts across southeastern
Lake Michigan and shores of Berrien county late this afternoon into
this evening...

A line of severe thunderstorms, with a history of wind gusts between
70 and 100 mph, will race east across northern Illinois this
afternoon, and southern Lake Michigan, reaching southeastern Lake
Michigan by 5 pm EDT. These storms will n

In the hours before

Local storm report, Aug 10, 10:42 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1142 AM EDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 AM     TSTM WND DMG     3 NW ROSELAND           41.75N 86.31W
08/10/2020                   ST. JOSEPH         IN   BROADCAST MEDIA

            HEALTHY LOOKING TREE PARTIALLY SNAPPED. VIA
            TWITTER. TIME ESTIMATED FROM RADAR.

&&

BROWN
Special weather statement, Aug 10, 2:12 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Northern Indiana
312 PM EDT Mon Aug 10 2020

INZ003>005-012>016-020-022>024-MIZ077-078-102200-
La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-White-Cass IN-Miami-Wabash-Berrien-Cass MI-
Including the cities of Michigan City, La Porte, South Bend,
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee,
Knox, North Judson, Bass Lake, Winamac, Francesville,
Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw,
Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston,
Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash,
North Manchester, Niles, Benton Harbor, St. Joseph, Fair Plain,
Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis,
and Marcellus
312 PM EDT Mon Aug 10 2020 /212 PM CDT Mon Aug 10 2020/

...DESTRUCTIVE LINE OF STORMS ARRIVING LATE THIS AFTERNOON...

A line of storms with a history of producing wind gusts between 70
and 100 mph is tracking through northwest Illinois. This line
will move into northwest Indiana and southwest Lower Michigan
near 5 PM EDT.

Secure outdoor items. Ensure you can receive watches and
warnings. If a warning is issued, seek shelter in a sturdy
building.

Brown

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:03 PM CDTSpecial Marine WarningIWX117 min
Aug 10, 3:25 PM CDTBeach Hazards StatementIWX19 hr
Aug 10, 3:25 PM CDTLakeshore Flood WarningIWX19 hr
Aug 10, 3:38 PM CDTSmall Craft AdvisoryIWX12 hr
Aug 10, 4:22 PM CDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, Starke, White98 min
Aug 10, 4:48 PM CDTSpecial Marine WarningIWX117 min
Aug 10, 5:24 PM CDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, LaGrange, Marshall, Noble and 2 more66 min
Aug 10, 5:38 PM CDTTornado WarningIWXElkhart, Kosciusko, Marshall, Noble, Whitley22 min
Aug 10, 5:41 PM CDTTornado WarningIWXElkhart, Kosciusko, Saint Joseph19 min
Aug 10, 5:48 PM CDTSevere Thunderstorm WarningIWXHuntington, Kosciusko, Miami, Wabash, Whitley42 min
Aug 10, 6:11 PM CDTTornado WarningIWXAllen, Huntington, Whitley34 min
Aug 10, 6:18 PM CDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Huntington, Noble, Wells and 1 more42 min
Aug 10, 6:22 PM CDTSpecial Weather StatementIWXSteuben38 min
Aug 10, 6:25 PM CDTSpecial Weather StatementIWXBlackford, Wells35 min
Aug 10, 6:51 PM CDTSevere Thunderstorm WarningIWXAdams, Allen54 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2020Severe Thunderstorm Warnings in Michigan, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.